Communications in Mathematical Sciences

Volume 7 (2009)

Number 2

Exponential decay for the growth-fragmentation/cell-division equations

Pages: 503 – 510

(Fast Communication)

DOI: http://dx.doi.org/10.4310/CMS.2009.v7.n2.a12

Authors

Philippe Laurençot

Benoit Perthame

Abstract

We consider the linear growth-fragmentation equation arising in the modelling of cell division or polymerisation processes. For constant coefficients, we prove that the dynamics converges to the steady state with an exponential rate. The control on the initial data uses an elaborate $L1$-norm that seems to be necessary. It also reflects the main idea of the proof, which is to use an anti-derivative of the solution. The main technical difficulty is related to the entropy dissipation rate, which is too weak to produce a Poincaré inequality.

Keywords

Growth-fragmentation equations; cell division; polymerisation process; size repartition; convergence to equilibrium; temporal rate of convergence

2010 Mathematics Subject Classification

35B40, 45K05, 82D60, 92D25

Full Text (PDF format)